Doctor insights on:
Marina Iud Spottinb
Mirena (levonorgestrel) removed 6 days ago, TTC, ovulating starting day IUD removed. Spotted yesterday, mild cramping. Preg or mirena (levonorgestrel) removal side-effect?
Is it: implantation bleeding or mirena (levonorgestrel) removal side effect? It is probably due to hormonal fluctuations after removal of the mirena (levonorgestrel). It is also possible that this is a implantation bleeding although it is rare and the landing of the fertilized ovum to the inner uterine wall is atraumatic. Take a pregnancy test if your period is delayed. ...Read more
29married.Mirena (levonorgestrel) IUD inserted 2yrs ago.Periods stopped w/no other s&sx.Normal pap in sept-mirena intact.Very crampy lately w/back pain&spotting.Ideas?
Iud: I would suggest an ultrasound to make sure Iud is in proper place in uterus. ...Read more
Time to change : The manufacturer of Mirena (levonorgestrel) recommends removal after five years. We do know a "grace period" is built in knowing that some may keep in longer. A few studies have demonstrated that it is effective for longer than five years. Regardless, it should be removed and replaced if you are not ready to get pregnant. If you think you might be pregnant check then check a home pregnancy test. ...Read more
IUD: The IUD, whether it's hormonal or copper, is one of the safest and most effective methods of birth control that you can use. It's long-lasting, reversible, and b/c it's made to work inside the uterus, it doesn't cause systemic side effects. You can have it placed and have your doctor remove it anytime you want to get pregnant. Highly recommended for pregnancy prevention. ...Read moreSee 1 more doctor answer
Most likely: While the Mirena (levonorgestrel) is in it causes the periods to be much lighter than what is normal for you. Once the Mirena (levonorgestrel) is removed then the periods will go back to whatever is your normal. Also in your late 40's it is common to have heavy and irregular periods as you get closer to menopause. Many women will use Mirena (levonorgestrel) at that age just to get the periods to be lighter. ...Read more
Yes: The Mirena (levonorgestrel) iud is one of the safest and most effective birth control options available. It is over 99% effective. Once inserted it can stay in the uterus up to 5 years. It has few side effects. Up to 50% will have no periods within 2 years which people really like. ...Read moreSee 3 more doctor answers
Removed mirena (levonorgestrel) IUD today. Had bright red bleeding/cramping immediately (few mins) after. Normal?
Yes: That would be common.Get a more detailed answer ›
Mirena (levonorgestrel) removed, fertilitycare begun, light periods with brown color, not getting pregnant?
Unusual choice: Generally an iud is not placed after an endomtrial ablation; some pain after either can occur so it may be difficult to assess but endure its not a UTI or that the hardware isnt infected after being placed into the post surgical uterus. That is low probaility but this has not been sutidied and the uterus will scar, hopfully not affecting the iud long term; it is likely trnasient but watch fr fever. ...Read moreSee 1 more doctor answer
On mirena (levonorgestrel) for 8 months still having cramps w light irregular periods & period migraines is this normal? Started mirena (levonorgestrel) for period control. Thank you
Probably: By 6 months, ~95% of Mirena (levonorgestrel) users have decrease in duration and/or amount of menstrual blood flow; many stop getting their period. However, some women have irregular periods with cramps like you. Menstrual migraines likely related to estrogen decline with period, not mirena (levonorgestrel). Try ibuprofen/naproxen with periods. Dr may try estrogen with periods. If sxs worsen, see your dr to make sure iud in place. ...Read more
Implanon && miscarriage. No cycle since february . Now dark spotting && slight cramps/bloating..?
It is possible: U can get an intrauterine or an ectopic preg with a iud, if u think u are preg see your gyn or go to er for a quantitative blood preg test and then an ultrasound can be done. ...Read more
Mirena (levonorgestrel) iud for 7 months. Happily NO bleeding/spotting since insertion. 2 days ago began bleeding very heavily. Normal? Possible causes?
Unprotected sex?: If you have not been in a long-term mutually monogamous relationship, both of whom are disease-free, get checked for an sexually transmitted disease. Also, an exam can detect if you have irritation of the cervix, which can sometimes bleed. Any new meds or supplements? If so, & not prescribed, stop. Can be other causes, & if no chance of std & problem happens again, get checked. If fever, pain-ER! ...Read more